Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 19, 2011, 9:15 PM CDT for Jewell County, Kansas; Nuckolls County, Webster County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 9:15 PM CDT (02:15 UTC)
- Expired
- May 19, 2011, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 34 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS53 KGID 200215
SVRGID
KSC089-NEC129-181-200300-
/O.NEW.KGID.SV.W.0050.110520T0215Z-110520T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
915 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
WESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
EASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF BURR OAK...OR 36 MILES NORTH OF BELOIT...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GUIDE ROCK...BOSTWICK...NELSON AND LAWRENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3976 9834 3975 9850 4006 9850 4035 9830
4035 9827 4019 9802
TIME...MOT...LOC 0215Z 203DEG 30KT 3997 9833
WIND...HAIL 60MPH 1.00IN
$$
WESELY3 follow-up statements
293
WWUS53 KGID 200236
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
936 PM CDT THU MAY 19 2011
KSC089-200246-
/O.CAN.KGID.SV.W.0050.000000T0000Z-110520T0300Z/
JEWELL KS-
936 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEWELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4001 9817 4000 9850 4006 9850 4035 9830
4035 9827 4019 9802
TIME...MOT...LOC 0236Z 201DEG 23KT 4007 9827
$$
NEC129-181-200300-
/O.CON.KGID.SV.W.0050.000000T0000Z-110520T0300Z/
NUCKOLLS NE-WEBSTER NE-
936 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WEBSTER AND WESTERN NUCKOLLS COUNTIES UNTIL 1000 PM CDT...
AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GUIDE ROCK...OR 37 MILES SOUTH OF HASTINGS...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE AND NELSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4001 9817 4000 9850 4006 9850 4035 9830
4035 9827 4019 9802
TIME...MOT...LOC 0236Z 201DEG 23KT 4007 9827
WIND...HAIL 60MPH 1.00IN
$$
WESELY613
WWUS53 KGID 200252
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT THU MAY 19 2011
NEC181-200259-
/O.CAN.KGID.SV.W.0050.000000T0000Z-110520T0300Z/
WEBSTER NE-
952 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBSTER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4007 9817 4002 9827 4013 9828 4035 9827
4019 9806
TIME...MOT...LOC 0249Z 201DEG 23KT 4015 9822
$$
NEC129-200300-
/O.CON.KGID.SV.W.0050.000000T0000Z-110520T0300Z/
NUCKOLLS NE-
952 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
NUCKOLLS COUNTY UNTIL 1000 PM CDT...
AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF GUIDE ROCK...OR 33 MILES SOUTH OF HASTINGS...MOVING
NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4007 9817 4002 9827 4013 9828 4035 9827
4019 9806
TIME...MOT...LOC 0249Z 201DEG 23KT 4015 9822
WIND...HAIL 60MPH 1.00IN
$$
WESELY832
WWUS53 KGID 200258
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT THU MAY 19 2011
NEC129-200308-
/O.EXP.KGID.SV.W.0050.000000T0000Z-110520T0300Z/
NUCKOLLS NE-
958 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NUCKOLLS COUNTY WILL
EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4007 9817 4002 9827 4013 9828 4035 9827
4019 9806
TIME...MOT...LOC 0258Z 201DEG 23KT 4020 9818
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:21 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 19, 6:21 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 621 PM CDT THU MAY 19 2011 .AVIATION...00Z TAF. CHALLENGING TAF PERIOD WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED OVER THE NEXT 24 HOURS. KUEX WSR-88D SHOWS THUNDERSTORMS INCREASING IN COVERAGE LATE THIS AFTERNOON...AND THINK THAT THE COVERAGE WILL INCREASE FURTHER AS THE LOW LEVEL JET INCREASES TONIGHT. WILL GO WITH A COUPLE OF TEMPO GROUPS AND TRY TO CAPTURE THE MAIN IDEA THAT THUNDERSTORMS WILL BE IN THE AREA THROUGH AT LEAST 08Z. CEILINGS WILL ALSO REMAIN IN THE MVFR OR IFR RANGE THROUGH MOST OF THE TAF PERIOD...AND TONIGHT INTO FRIDAY MORNING SHOULD BE DOMINATED BY IFR. THE 18Z NAM AND GFS BOTH SUGGEST MORE THUNDERSTORMS COULD DEVELOP FRIDAY AFTERNOON...AND WILL KEEP THE CHANCES IN THE FORECAST IN THE FORM OF A PROB30 GROUP. && .PREV DISCUSSION... /ISSUED 308 PM CDT THU MAY 19 2011/ SHORT TERM...TONIGHT THROUGH 12Z SATURDAY. AFTERNOON SUBJECTIVE SURFACE ANALYSIS PLACED A DRYLINE FROM NEAR KDDC...SOUTHWARD INTO THE TEXAS PANHANDLE...WHILE A WARM FRONT STRETCHED FROM NEAR KRSL SOUTHEASTWARD INTO SOUTH CENTRAL KANSAS. THE MAIN QUESTION FOR LATE THIS AFTERNOON AND EVENING STILL REMAINS HOW FAR NORTH WILL THE SURFACE BASED CONVECTION DEVELOP. THE 12Z MODEL RUNS STILL SHOWED SOME DIFFERENCES IN THEIR HANDLING OF THE SURFACE FEATURES...AND HOW FAR NORTH THE WARM FRONT WILL GET. IT STILL APPEARS THAT THE WARM FRONT COULD STILL TRY TO LIFT INTO PARTS OF NORTHERN KANSAS...THUS THE CURRENT TORNADO WATCH THAT HAS BEEN ISSUED INTO THIS EVENING FOR MUCH OF NORTH CENTRAL KANSAS. LATER THIS EVENING...H85 WARM AIR ADVECTION WILL INCREASE ACROSS THE FORECAST AREA AS A 40 TO 50 KNOT LOW LEVEL JET PUNCHES INTO SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. THIS WILL HELP SPREAD THE THUNDERSTORM POTENTIAL NORTHWARD...WITH MUCH OF THE FORECAST AREA POTENTIALLY GETTING MORE RAINFALL. SOME OF THE STORMS COULD ALSO BRING A LARGE HAIL THREAT...AND WILL CONTINUE TO MENTION THAT IN THE HAZARDOUS WEATHER OUTLOOK FOR TONIGHT. HEAVY RAINFALL WILL BE ANOTHER CONCERN WITH SOME LOCATIONS OVER THE PAST FEW DAYS GETTING UPWARDS OF AN INCH OF RAIN ALREADY. THE LOW LEVEL JET AXIS EVENTUALLY SHIFTS A BIT EASTWARD AND TURNS MORE SOUTHWESTERLY LATE TONIGHT INTO EARLY FRIDAY WHICH SHOULD TAKE THE MAIN THUNDERSTORM FOCUS EAST. THIS COULD BRING A PERIOD OF LESSER RAIN CHANCES FROM MID MORNING INTO EARLY AFTERNOON...HOWEVER THUNDERSTORMS AGAIN LOOK POSSIBLE AS THE UPPER LOW CONTINUES TO SPIN OVER THE CENTRAL AND NORTHERN HIGH PLAINS. A SHEARED OUT VORTICITY LOBE IS EXPECTED TO ROTATE THROUGH CENTRAL PARTS OF NEBRASKA AND KANSAS BY FRIDAY AFTERNOON...WITH INSTABILITY INCREASING...ESPECIALLY ACROSS EASTERN PORTIONS OF THE FORECAST AREA. MUCAPE VALUES RISE INTO THE 1000-1500 J/KG RANGE DURING THE AFTERNOON...SO A FEW STRONG TO SEVERE STORMS REMAIN POSSIBLE. THE THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY EVENING...HOWEVER AS THE VORT LOBE PIVOTS EASTWARD...THE CHANCES FOR RAIN SHOULD EVENTUALLY DIMINISH LATER FRIDAY NIGHT. LONG TERM...MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS SATURDAY AND AGAIN MONDAY THROUGH WEDNESDAY NIGHT. MODELS CONTINUE TO HAVE SOME DIFFERENCES IN THE TRACK AND STRENGTH OF AN UPPER LEVEL LOW THAT MOVES INTO THE NORTHERN PLAINS ON SATURDAY. THERE IS SOME INSTABILITY THAT REMAINS ACROSS THE FORECAST AREA ON SATURDAY WHICH BRINGS A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG...BUT WITH MODELS NOT HAVING A LOT OF CONSISTENCY THERE IS NOT A LOT OF CONFIDENCE. THE UPPER LEVEL LOW WEAKENS SATURDAY NIGHT AND MOVES OFF TO THE EAST ALLOWING FOR A DRY AND WARMER PERIOD. A SURFACE LOW DEVELOPS IN KANSAS MONDAY SETTING UP A FRONTAL BOUNDARY GENERALLY EAST TO WEST ACROSS THE AREA. A SERIES OF UPPER LEVEL WAVES MOVE THROUGH THE AREA MONDAY THROUGH WEDNESDAY AND PRECIPITATION IS POSSIBLE ALONG AND TO THE NORTH OF THE FRONT. MODELS CONTINUE TO HAVE INCONSISTENCIES WHICH LEAD TO LOWER CONFIDENCE IN JUST HOW MUCH OR HOW STRONG ANY THUNDERSTORMS WOULD BE. FEEL THERE IS A FAIR CHANCE FOR SOME PRECIPITATION...BUT THERE IS STILL ENOUGH UNCERTAINTY THAT DETERMINING MUCH MORE THAN THAT WOULD BE A CHALLENGE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 19, 3:17 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 317 PM CDT THU MAY 19 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 317 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS KANSAS. THE GREATEST THREAT FOR SEVERE STORMS WILL FOCUS ACROSS NORTH CENTRAL KANSAS...AND ALSO IN SOUTH CENTRAL NEBRASKA MAINLY SOUTH OF INTERSTATE 80. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS TO AROUND 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ACROSS NORTH CENTRAL KANSAS. WHILE THE PRIMARY SEVERE WEATHER THREAT WILL DIMINISH BY MIDNIGHT...STRONG TO MARGINALLY SEVERE STORMS REMAIN POSSIBLE LATE TONIGHT WITH THE PRIMARY THREATS OF HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 1 INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS ALONG AND EAST OF HIGHWAY 281. HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON...ALTHOUGH THIS THREAT IS MORE UNCERTAIN. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED THROUGH SATURDAY...MULTIPLE ROUNDS OF THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING ISSUES. THUNDERSTORMS ARE AGAIN IN THE FORECAST ACROSS THE OUTLOOK AREA FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INTO THE MID EVENING HOURS...MAINLY ACROSS NORTH CENTRAL KANSAS AND POSSIBLY IN SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 19, 7:19 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 2 SE BRUNING 40.32N 97.54W
05/19/2011 E1.00 INCH THAYER NE TRAINED SPOTTER
CORRECTED REPORT TIME
&&
REEDSpecial weather statement, May 19, 7:37 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
737 PM CDT THU MAY 19 2011
NEZ087-200100-
THAYER NE-
737 PM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN THAYER COUNTY UNTIL 800
PM CDT...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUBBELL...OR 36 MILES NORTH OF CONCORDIA...
MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GILEAD...
BELVIDERE...
ALEXANDRIA...
BRUNING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4000 9737 4001 9761 4035 9760 4035 9744
4035 9743 4035 9741 4035 9737 4031 9736
TIME...MOT...LOC 0037Z 193DEG 36KT 4008 9747
WESELYSpecial weather statement, May 19, 8:32 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT THU MAY 19 2011
KSZ017-018-200200-
OSBORNE KS-ROOKS KS-
832 PM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND EASTERN ROOKS
COUNTIES UNTIL 900 PM CDT...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
ALTON TO CODELL TO 13 MILES SOUTHWEST OF CODELL...AND MOVING NORTH AT
40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CODELL...
PLAINVILLE...
ALTON...
PORTIS...
WOODSTON...
STOCKTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3957 9926 3956 9861 3931 9880 3915 9894
3913 9912 3913 9938
TIME...MOT...LOC 0132Z 195DEG 33KT 3938 9887 3922 9910
3908 9931
WESELYLocal storm report, May 19, 8:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 14 E NATOMA 39.19N 98.76W
05/19/2011 E1.00 INCH OSBORNE KS PUBLIC
DELAYED REPORT FROM EARLIER. TIME APPROXIMATED FROM
RADAR.
&&
PFANNKUCHSpecial weather statement, May 19, 8:35 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
835 PM CDT THU MAY 19 2011
KSZ006-007-200200-
JEWELL KS-SMITH KS-
835 PM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL AND SMITH COUNTIES
UNTIL 900 PM CDT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
ESBON TO HARLAN TO ALTON...AND MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GAYLORD...
ESBON...
LEBANON...
BELLAIRE...
CEDAR...
SMITH CENTER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3957 9843 3957 9877 3958 9900 3981 9891
3992 9867 3996 9830
TIME...MOT...LOC 0134Z 193DEG 19KT 3974 9847 3966 9874
3950 9897
WESELYSpecial weather statement, May 19, 9:05 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT THU MAY 19 2011
KSZ006-007-200245-
JEWELL KS-SMITH KS-
905 PM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEWELL AND SMITH
COUNTIES UNTIL 945 PM CDT...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURR OAK TO LEBANON
TO GAYLORD...AND MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BELLAIRE...
ATHOL...
SMITH CENTER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3974 9830 3957 9863 3958 9904 4000 9881
4000 9856 4000 9818
TIME...MOT...LOC 0205Z 190DEG 20KT 3993 9834 3983 9857
3971 9880
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:32 PM CDT | Special Weather Statement | GID | Osborne | 28 min |
| May 19, 8:35 PM CDT | Special Weather Statement | GID | Smith | 25 min |
| May 19, 8:51 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 39 min |
| May 19, 9:05 PM CDT | Special Weather Statement | GID | Smith | 40 min |
| May 19, 9:25 PM CDT | Special Weather Statement | GID | Rooks, Smith | 50 min |
| May 19, 9:45 PM CDT | Areal Flood Advisory | GID | Osborne, Smith | 3 hr |
| May 19, 9:53 PM CDT | Severe Thunderstorm Warning | GID | Smith | 52 min |
| May 19, 10:50 PM CDT | Special Weather Statement | GID | Jewell | 25 min |
| May 19, 11:50 PM CDT | Special Weather Statement | GID | Mitchell | 25 min |
| May 20, 12:23 AM CDT | Areal Flood Warning | GID | Jewell, Osborne, Smith | 12 hr |
| May 20, 12:42 AM CDT | Special Weather Statement | GID | Mitchell | 33 min |
| May 20, 12:46 AM CDT | Areal Flood Warning | GID | Mitchell | 11 hr |
| May 20, 2:55 AM CDT | River Flood Warning | GID | Osborne, Smith | 42 hr |
| May 20, 2:39 PM CDT | Special Weather Statement | GID | Osborne | 51 min |
| May 20, 4:06 PM CDT | Special Weather Statement | GID | Osborne | 39 min |
| May 20, 4:44 PM CDT | Areal Flood Warning | GID | Jewell, Osborne, Rooks, Smith | 18 hr |
| May 19, 7:11 PM CDT | Special Weather Statement | GID | Fillmore | 34 min |
| May 19, 7:18 PM CDT | Special Weather Statement | GID | Adams | 42 min |
| May 19, 7:37 PM CDT | Special Weather Statement | GID | Thayer | 23 min |
| May 19, 10:00 PM CDT | Special Weather Statement | GID | Nuckolls | 30 min |
| May 19, 11:15 PM CDT | Special Weather Statement | GID | Clay | 30 min |
| May 19, 11:17 PM CDT | Areal Flood Advisory | GID | Clay, Nuckolls, Webster | 104 min |
| May 19, 11:31 PM CDT | Special Weather Statement | GID | Nuckolls | 29 min |
| May 19, 11:36 PM CDT | Tornado Warning | GID | Nuckolls | 24 min |
| May 20, 2:08 AM CDT | River Flood Warning | GID | Webster | 12 hr |
| May 20, 2:42 AM CDT | Areal Flood Advisory | GID | Fillmore, Thayer | 8 hr |
| May 20, 9:03 AM CDT | River Flood Warning | GID | Nuckolls | 30 hr |
| May 20, 4:38 PM CDT | Areal Flood Advisory | GID | Greeley, Hall, Howard | 3 hr |
| May 20, 5:32 PM CDT | Special Weather Statement | GID | Webster | 28 min |
| May 20, 6:43 PM CDT | Areal Flood Advisory | GID | Clay | 18 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.